Department

Physics

Document Type

Article

Publication Date

9-15-2003

Abstract

We show how Moore’s observation, in the context of toroidal compactifications in type IIB string theory, concerning the complex multiplication structure of black hole attractor varieties, can be generalized to Calabi-Yau compactifications with finite fundamental groups. This generalization leads to an alternative general framework in terms of motives associated to a Calabi-Yau variety in which it is possible to address the arithmetic nature of the attractor varieties in a universal way via Deligne’s period conjecture.

Journal

Nuclear Physics B

Journal ISSN

0550-3213

Volume

667

Issue

3

First Page

484

Last Page

504

Digital Object Identifier (DOI)

10.1016/S0550-3213(03)00454-1